Alert archive / Tennessee / Flash Flood Warnings in 1998

Flash Flood Warning 15, NWS Nashville, TN

February 3, 1998Coffee County, Franklin County, Grundy County, Tennessee

NWS Nashville, TN issued this flash flood warning at Feb 3, 1998, 7:45 AM CST for Coffee County, Franklin County, Grundy County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 3, 1998, 7:45 AM CST (13:45 UTC)
Expired
Feb 3, 1998, 9:45 AM CST
In force
2 hr
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Coffee County, TN, Franklin County, TN, Grundy County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 1.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1998-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1998-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 031347
FFWBNA
TNC031-051-061-031545-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
745 AM CST TUE FEB 3 1998
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  945 AM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN MIDDLE TENNESSEE
 
   ...SOUTHERN COFFEE COUNTY...NORTHERN FRANKLIN COUNTY
 
IN SOUTHEAST TENNESSEE
 
   ...GRUNDY COUNTY
 
A SLOW MOVING AREA OF HEAVY RAIN HAS LIKELY RESULTED IN RAINFALL AMOUNTS
BETWEEN 1 AND 2 INCHES ACROSS SECTIONS OF FRANKLIN...COFFEE AND GRUNDY
COUNTIES SINCE 615 AM CST. AN ADDITIONAL HALF INCH OF RAIN IS LIKELY
BEFORE THE HEAVY RAIN TAPERS OFF BY 9 AM. A FEW CITIES IN THE WARNING AR
INCLUDE ESTILL SPRINGS...ALTAMONT...TRACY CITY...TULLAHOMA AND
HILLSBORO.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGH^T IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 3, 2:50 AM CST, 4 hours 55 minutes earlier.

Area forecast discussion, Feb 3, 2:50 AM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
250 AM CST TUE FEB 3 1998

MDLS COMING AROUND TO GNRL CONSENSUS ON MOVMNT OF LOW THRU FCST PD.
APPRS THAT NGM STILL BEST MDL THRU 24 HRS ESP MOVEMENT/POSITION.

HIGHEST THREAT OF RAIN WL RMN OVR E-SE SXNS OF MID TN WITH RAIN CHCS
DWINDLING QUITE A BIT AS YOU HEAD NW. GRIDDED QPF IMPRESSIVE FOR SE MID
TN AND IF IT COMES TO PASS...FFA MAY BE NEED.  ATTM HWVR LOOKS AS IF
BEST LOW LVL CONVGNC/UPR LVL LIFT WL RMN JUST E OF RGN (EXACTLY WHERE
THEY DONY NEED IT).

WITH LOW XPCTD TO MOVE ENE NEXT 24-36 HRS...LOW LVL NE FLOW WL PERSIST
OVR MID-SOUTH. DO NOT XPCT TO SEE MUCH TEMP FLUCTUATION TDY THUS MOST
LOCATIONS WL LIKELY SEE HIGH TEMPS RECORDED THIS AM. NGM MOS APPEARS TO
HAVE GOOD HANDL ON TEMPS ESP FIRST TWO PDS. FOR WED...WOULD LEAN CLOSER
TO COOLER FAN GUID.
09

BNA          51/35/43 543                MCMINNVILLE 50/40/43 865

LAWRENCEBURG 52/38/43 543                CLARKSVILLE 48/32/40 332

Nearby

Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.